Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 24, 2016, 3:36 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 25, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2016, 3:36 PM MDT (21:36 UTC)
- In effect from
- May 25, 2016, 12:00 PM MDT
- Expired
- May 25, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS85 KABQ 242136 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING ACROSS THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS AND EASTERN PARTS OF THE NORTHEAST HIGHLANDS THIS WEEK...DESPITE A MOSAIC OF GREEN-UP. ABOVE NORMAL TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 WILL CAUSE RED FLAG CONDITIONS TO PERSIST THIS AFTERNOON AND EARLY EVENING. THESE CONDITIONS ARE EXPECTED TO REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS...THEN AGAIN ACROSS THE EASTERN PLAINS ON THURSDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL. NMZ104-108-251400- /O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/ /O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ /O.NEW.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/ /O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 336 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH TODAY...WEDNESDAY AFTERNOON THROUGH EARLY EVENING AND THURSDAY LATE MORNING THROUGH EARLY EVENING. THE MOST CRITICAL CONDITIONS WILL BE DURING THE LATE AFTERNOON EACH DAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 MPH. GUSTS UP TO 45 MPH WILL BE POSSIBLE ON THURSDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-251400- /O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/ /O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ /O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ NORTHEAST HIGHLANDS- 336 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS TODAY...AS WELL AS WEDNESDAY AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT ACROSS THE LOWLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
4 follow-up statements
812 WWUS85 KABQ 250254 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 854 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS THE EASTERN PLAINS AND EASTERN PARTS OF THE NORTHEAST HIGHLANDS THROUGH THURSDAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. ABOVE NORMAL TEMPERATURES... SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 WILL RESULT IN ADDITIONAL ROUNDS OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW MEXICO TONIGHT AND WEDNESDAY NIGHT. NMZ104-108-251400- /O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ /O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ /O.CON.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 854 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL DEVELOP DURING THE LATE MORNINGS AND PERSIST THROUGH THE EARLY EVENINGS BOTH WEDNESDAY AND THURSDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT WEDNESDAY AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-251400- /O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ /O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ NORTHEAST HIGHLANDS- 854 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS WEDNESDAY AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
872 WWUS85 KABQ 251359 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 759 AM MDT WED MAY 25 2016 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS THE EASTERN PLAINS AND EASTERN PARTS OF THE NORTHEAST HIGHLANDS THROUGH THURSDAY... DESPITE A MOSAIC OF GREEN-UP CONDITIONS. ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 WILL RESULT IN ADDITIONAL ROUNDS OF CRITICAL FIRE WEATHER CONDITIONS TODAY AND THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW MEXICO TONIGHT AND WEDNESDAY NIGHT. NMZ104-108-260300- /O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ /O.CON.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 759 AM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL DEVELOP DURING THE LATE MORNINGS AND PERSIST THROUGH THE EARLY EVENINGS BOTH TODAY AND THURSDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT WEDNESDAY AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-260300- /O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ NORTHEAST HIGHLANDS- 759 AM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
965 WWUS85 KABQ 252145 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT WED MAY 25 2016 ...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING FOR THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING THURSDAY LATE MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS PORTIONS OF EASTERN NEW MEXICO THROUGH THURSDAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. NEAR TO ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 ARE EXPECTED THROUGH EARLY THIS EVENING AND AGAIN ON THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW MEXICO AGAIN TONIGHT. NMZ104-108-260300- /O.UPG.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/ /O.NEW.KABQ.FW.W.0027.160526T1600Z-160527T0300Z/ /O.CON.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 345 PM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING...THEN RETURN THURSDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT TODAY AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-260300- /O.CON.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ NORTHEAST HIGHLANDS- 345 PM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
938 WWUS85 KABQ 260251 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 851 PM MDT WED MAY 25 2016 ...RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS PORTIONS OF EASTERN NEW MEXICO THURSDAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. NEAR TO ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 ARE EXPECTED AGAIN THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL CONTINUE TO BE FAIR TO POOR OVER CENTRAL AND EASTERN NEW MEXICO AGAIN TONIGHT. NMZ104-108-261400- /O.EXP.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ /O.CON.KABQ.FW.W.0027.160526T1600Z-160527T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 851 PM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL REDEVELOP MID TO LATE THURSDAY MORNING AND PERSIST THROUGH EARLY EVENING BEFORE DIMINISHING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-260400- /O.EXP.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/ NORTHEAST HIGHLANDS- 851 PM MDT WED MAY 25 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 24, 3:12 PM MDT, 24 minutes earlier.
Area forecast discussion, May 24, 3:12 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 312 PM MDT TUE MAY 24 2016 .SYNOPSIS... Relatively quiet weather in the short term with the best chances of precipitation across the north for the end of the week. A dry line may become active over the weekend and early next week across the eastern plains. A back door cold front could bring moisture to the north and east by the middle of next week. && .DISCUSSION... Moderate southwest flow and lots of sunshine are boosting high temperatures into the 70s and 80s, and low to mid 90s across the southeast plains. Decent winds and very dry air are creating some critical fire weather conditions across the east this afternoon. Cumulus clouds are trying to build over the northern mountains but will have a hard time generating any rain to reach the ground. So, a quiet night with winds diminishing and lows not far from normal. Similar day on tap for Wednesday with a good deal of sunshine and breezy to windy conditions across the east. We can't rule out a dry thunderstorm or two over the Chuska and San Juan mountains. Highs will be a little cooler than today in the west and a little warmer in the east. Storm off the CA coast will finally move inland into southern CA Wednesday then reach the four corners area Thursday. Not a lot of moisture to work with but enough instability for some shower and thunderstorm activity over the northwest. Rain amounts though will likely be under a tenth of an inch with some of the storms still dry. The storm will lift northeast Friday with cooler weather and decent chances of convection north of I 40. NW flow aloft will switch to the SW over the weekend. Dry line will try and make a return Saturday evening and hang around into Sunday...and again Sunday evening into Monday. Best POPS will be the eastern plains near the TX border. Another upper level storm will meander toward NM next week while a back door cold front could combine to bring a decent shot of rain Tuesday and Wednesday of next week. CHJ && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS NOW EXPECTED IN THE EAST THROUGH THURSDAY... An upper level low will eject ENE from the CA coast to the Four Corners tonight through Wednesday night, then eastward along the NM/CO border Thursday through Friday. This trajectory will continue to steer a persistent dry slot over S and E parts of the forecast area with a stream of stronger winds aloft through Thursday. Surface winds will be strongest across the east, where several hours of single digit humidities will combine with above normal temperatures and strong instability to make critical fire weather conditions likely each day through Thursday. In the latest forecast package we strengthened wind speeds and raised temperatures for Thursday, so a Fire Weather Watch is now in effect for that day. We also upgraded to a Red Flag Warning on Wednesday. Localized critical fire weather conditions will also develop each day through Thursday from the east slopes of the west central highlands, eastward across the lower Rio Grande valley, and northeastward across the Sandia/Manzano and Gallinas mountains...but these are too localized for a fire weather headline at this time. As the upper low passes mainly to our north, temperatures will trend downward today and Thursday. Winds will shift out of the NW and weaken some Friday. Temperatures will also cool below normal in the east on Friday, and Haines values will moderate, reducing the fire weather threat. There will be a chance for mainly dry showers and thunderstorms across NW areas starting Wednesday, which will spread to much of the north and west Thursday. Wrap around moisture from the exiting upper low will stream over northern areas Friday, and a trailing shortwave trough will cross northeast areas with a chance of wetter variety showers and storms mainly from the northern mountains eastward. 44 && .AVIATION... 18Z TAF CYCLE VFR conditions are expected the next 24 hours. SW winds will gust in the 25-35 kt range across southern and eastern parts of the forecast area this aftn and Wednesday aftn, except for some locally stronger winds around the south central mountains. Lighter, but still gusty, winds are expected farther north and west. A slight chance for gusty and dry showers and thunderstorms will develop across NW areas Wednesday aftn. Dry microbursts there may produce brief and erratic wind gusts to 45 kt. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 40 75 41 71 / 0 5 10 20 Dulce........................... 29 70 32 68 / 0 5 10 30 Cuba............................ 33 70 37 66 / 0 5 5 30 Gallup.......................... 35 73 35 66 / 0 5 5 20 El Morro........................ 33 71 34 65 / 0 0 0 20 Grants.......................... 36 75 36 66 / 0 0 0 10 Quemado......................... 35 74 35 66 / 0 0 0 10 Glenwood........................ 42 78 44 72 / 0 0 0 10 Chama........................... 34 63 31 63 / 0 5 10 40 Los Alamos...................... 45 75 39 67 / 0 5 5 20 Pecos........................... 39 72 41 67 / 0 0 0 5 Cerro/Questa.................... 34 70 33 67 / 5 5 5 20 Red River....................... 31 59 32 59 / 5 5 5 30 Angel Fire...................... 30 68 31 66 / 5 0 5 20 Taos............................ 34 72 33 69 / 5 5 5 10 Mora............................ 38 73 40 68 / 0 0 5 10 Espanola........................ 40 79 41 71 / 0 0 5 10 Santa Fe........................ 41 73 41 67 / 0 0 0 10 Santa Fe Airport................ 42 76 40 70 / 0 0 0 10 Albuquerque Foothills........... 48 79 49 72 / 0 0 0 5 Albuquerque Heights............. 52 80 51 72 / 0 0 0 5 Albuquerque Valley.............. 48 83 51 75 / 0 0 0 5 Albuquerque West Mesa........... 48 81 49 73 / 0 0 0 5 Los Lunas....................... 47 84 48 77 / 0 0 0 0 Rio Rancho...................... 46 80 48 73 / 0 0 0 5 Socorro......................... 49 85 49 78 / 0 0 0 0 Sandia Park/Cedar Crest......... 47 75 44 69 / 0 0 0 10 Tijeras......................... 45 78 44 72 / 0 0 0 5 Moriarty/Estancia............... 41 76 42 70 / 0 0 0 5 Clines Corners.................. 43 75 41 69 / 0 0 0 5 Gran Quivira.................... 46 77 43 70 / 0 0 0 5 Carrizozo....................... 48 81 50 74 / 0 0 0 0 Ruidoso......................... 43 75 49 69 / 0 0 0 5 Capulin......................... 39 79 41 76 / 0 5 0 10 Raton........................... 40 81 40 77 / 0 0 0 10 Springer........................ 43 84 38 79 / 0 0 0 5 Las Vegas....................... 43 77 42 71 / 0 0 0 5 Clayton......................... 50 87 50 83 / 0 5 0 5 Roy............................. 44 84 43 80 / 0 0 0 5 Conchas......................... 53 90 48 84 / 0 0 0 5 Santa Rosa...................... 49 88 47 82 / 0 0 0 5 Tucumcari....................... 54 92 52 88 / 0 0 0 5 Clovis.......................... 52 90 52 85 / 0 0 0 5 Portales........................ 53 91 52 86 / 0 0 0 0 Fort Sumner..................... 51 91 52 85 / 0 0 0 0 Roswell......................... 54 94 52 90 / 0 0 0 0 Picacho......................... 51 87 53 81 / 0 0 0 0 Elk............................. 46 81 53 76 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for the following zones... NMZ103-104-108. Red Flag Warning from noon to 9 PM MDT Wednesday for the following zones... NMZ103-104-108. Fire Weather Watch from Thursday morning through Thursday evening for the following zones... NMZ104-108. && 40
Hazardous weather outlook, May 24, 5:38 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT TUE MAY 24 2016 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 AM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 9 PM MDT FOR THE PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EASTERN PLAINS DUE TO LOW HUMIDITY, STRONG WINDS AND AN UNSTABLE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON TO EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS AND EASTERN PLAINS. STRONG WINDS AND LOW HUMIDITY WILL RETURN TO THE EASTERN PLAINS ON THURSDAY. STRONG DRYLINE STORMS WILL BE POSSIBLE ACROSS THE EAST SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:36 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.